Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 68, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 22, 2015, 5:15 AM CDT for Ector County, Midland County, Texas. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2015, 5:15 AM CDT (10:15 UTC)
- Expired
- Oct 22, 2015, 12:15 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 5 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 5:40 AM CDT | FLASH FLOOD | Odessa, TX | MORE THAN 30 SWIFT WATER RESCUES REPORTED FROM MIDNIGHT TO 5AM CDT. |
| Oct 22, 9:35 AM CDT | FLASH FLOOD | 2 S Midland, TX | LOW WATER CROSSING REMAIN CLOSED ALONG PORTIONS OF I-20 SERVICE ROADS. |
| Oct 22, 11:23 AM CDT | FLASH FLOOD | Midland, TX | APPROX. 4 HIGH WATER RESCUES PERFORMED IN MIDLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
915 WGUS54 KMAF 221015 FFWMAF TXC135-329-221245- /O.NEW.KMAF.FF.W.0068.151022T1015Z-151022T1245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 515 AM CDT THU OCT 22 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ECTOR COUNTY IN WESTERN TEXAS... MIDLAND COUNTY IN WESTERN TEXAS... * UNTIL 745 AM CDT * AT 514 AM CDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDLAND...ODESSA...WEST ODESSA...GOLDSMITH...MISSION DORADO... MIDLAND INTERNATIONAL AIRPORT...WARFIELD...COTTON FLAT...MIDLAND INTERNATIONAL...ODESSA SCHELEMEYER FIELD...PENWELL...GREENWOOD... MIDLAND AIRPARK...NORTH COWDEN AND SKYWEST AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3205 10185 3168 10185 3169 10270 3204 10266 $$ 33
3 follow-up statements
480 WGUS54 KMAF 221229 FFWMAF TXC135-329-221445- /O.EXT.KMAF.FF.W.0068.000000T0000Z-151022T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 729 AM CDT THU OCT 22 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE * FLASH FLOOD WARNING FOR... ECTOR COUNTY IN WESTERN TEXAS... MIDLAND COUNTY IN WESTERN TEXAS... * UNTIL 945 AM CDT * AT 726 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ACROSS THE WARNED AREA. RAINFALL AMOUNTS GREATER THAN TWO INCHES HAVE BEEN WIDESPREAD ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING. MIDLAND LAW ENFORCEMENT IS REPORTING THAT ALL LOW WATER CROSSINGS ARE CLOSED. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDLAND...ODESSA...WEST ODESSA...GOLDSMITH...MISSION DORADO... MIDLAND INTERNATIONAL AIRPORT...WARFIELD...COTTON FLAT...MIDLAND INTERNATIONAL...ODESSA SCHELEMEYER FIELD...PENWELL...GREENWOOD... MIDLAND AIRPARK...NORTH COWDEN AND SKYWEST AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3205 10185 3168 10185 3169 10270 3204 10266 $$ STROBIN
971 WGUS54 KMAF 221430 FFWMAF TXC135-329-221715- /O.EXT.KMAF.FF.W.0068.000000T0000Z-151022T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 AM CDT THU OCT 22 2015 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS EXTENDED THE * FLASH FLOOD WARNING FOR... ECTOR COUNTY IN WESTERN TEXAS... MIDLAND COUNTY IN WESTERN TEXAS... * UNTIL 1215 PM CDT * AT 926 AM CDT...LOCAL LAW ENFORCEMENT HAS REPORTED ONGOING FLOODING ACROSS THE WARNED AREA AND THAT ALL LOW WATER CROSSINGS REMAIN CLOSED. RAINFALL AMOUNTS GREATER THAN TWO INCHES HAVE BEEN WIDESPREAD ACROSS THE WARNED AREA. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MIDLAND...ODESSA...WEST ODESSA...GOLDSMITH...MISSION DORADO... MIDLAND INTERNATIONAL AIRPORT...WARFIELD...COTTON FLAT...MIDLAND INTERNATIONAL...ODESSA SCHELEMEYER FIELD...PENWELL...GREENWOOD... MIDLAND AIRPARK...NORTH COWDEN AND SKYWEST AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3205 10185 3168 10185 3169 10270 3204 10266 $$ 27
326 WGUS74 KMAF 221712 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1212 PM CDT THU OCT 22 2015 TXC135-329-221722- /O.EXP.KMAF.FF.W.0068.000000T0000Z-151022T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ECTOR TX-MIDLAND TX- 1212 PM CDT THU OCT 22 2015 ...THE FLASH FLOOD WARNING FOR ECTOR AND MIDLAND COUNTIES WILL EXPIRE AT 1215 PM CDT... THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3205 10185 3168 10185 3169 10270 3204 10266 $$ 33
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 12:21 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Oct 22, 12:21 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT THU OCT 22 2015
.DISCUSSION...
See 06z aviation discussion below.
&&
.AVIATION...
Rain and thunderstorms are expected to continue across the area
through Thursday morning then should start to diminish in
coverage by Thursday afternoon. Low ceilings and visibilities are
expected to decrease, especially within thunderstorms. Ceilings
should improve a little by early Thursday afternoon. Winds will
generally be out of the southeast but will be somewhat variable.
&&
PREV DISCUSSION... /issued 535 PM CDT WED OCT 21 2015/
UPDATE...
Will update ZFP product soon to incorporate WS 517 V/T 1200 AM
CDT/1100 PM MDT.
PREV DISCUSSION... /issued 501 PM CDT WED OCT 21 2015/
DISCUSSION...
Hazards:
* Flash Flood Watch in effect until 7 pm CDT/6 pm MDT Thursday
for all of west Texas and southeastern New Mexico.
* Scattered strong to severe thunderstorms tonight, with large
hail, high winds, frequent lightning, and a few tornadoes
possible.
* Record-setting heavy rainfall likely from southeastern New
Mexico east across the Permian Basin tonight.
Impacts:
* Flash flooding of arroyos, draws, and streams. Low water
crossings and low stretches of roads impassible. Urban
flooding likely, with many road closures expected. High water
rescues are possible.
* Damaging winds may down power lines, trees, and take roofs off
buildings.
* Large hail may strip trees of leaves, damage vehicles, and
possibly damage roofs.
* Tornado damage to buildings, power lines, and homes, with
debris covering roads and delaying recovery efforts.
* Frequent lightning may cause localized power outages, start
tank battery fires, and be a hazard for first responders.
* Heavy rainfall flowing into the Colorado River tributaries may
cause flooding of nearby low-lying areas.
An approaching closed low presently over central AZ (the same
storm system that gave us heavy rainfall almost two weeks ago!)
will slowly progress east over the next 48-72 hours. Several
embedded jet streaks on the eastern half of this system are
responsible for ongoing small convection over the Permian Basin.
As one potent jet streak and associated short wave approach this
evening, instability, deep layer shear, and sufficient moisture
will come together to produce scattered strong to severe
thunderstorms. My guess is that CI will occur either off the Davis
Mountains or east across central Pecos County within the next two
hours. A pronounced tongue of higher theta-e surface air extends
from Val Verde County northwestward into southeastern New Mexico.
Main threat will be from hail and damaging winds. However, the
shear profiles may support tornadogenic supercells where low level
winds are backed, i.e. upper Trans Pecos. As these storms move
north-northeastward, they should encounter less-favorable air.
However elevated storms are expected further north, across the
northern Permian Basin and western Low Rolling Plains. These
storms will be capable of producing hail and maybe damaging winds.
The threat then shifts to a heavy rain event, starting over the
western Permian Basin late tonight and shifting east during the
overnight hours. Between midnight and sunrise Thursday, a large
area of 1 to 3 inch rains are forecast along an axis extending
from Marathon through Fort Stockton...Midland/Odessa...and
Andrews/Seminole/Lamesa. This axis will shift east during the
morning hours, impacting the eastern Basin and the western Low
Rolling Plains, with rainfall amounts comparable to earlier
amounts to the west. By Thursday evening...southeastern New Mexico
will have picked up anywhere between an inch or two, while farther
east, in the Permian Basin, rainfall amounts of two to three
inches with isolated amounts greater than four inches are
expected. This rainfall event is highly anomalous for west Texas
and southeastern New Mexico, and may set records at many
locations.
The threat of thunderstorms and heavy rain shifts east toward the
Hill Country and north central Texas late Thursday into Friday.
There may be enough instablilty and moisture to gin up a few
thunderstorms, but the coverage and intensity will be nowhere near
what we're expecting overnight.
Thereafter, we can expect a drying trend. A cold front will pass
through southwestern Texas and southeastern New Mexico during the
morning hours Saturday, with a wind shift to the north and fall-
like temperatures forecast for Saturday and Sunday. Looks like
another front enters the picture sometime Tuesday. This will bear
watch as we could see moisture from the remains of now TS
"PATRICIA", now about 265 miles south of Acapulco, MX. Too early
to tell right now about increases in rain chances early next
week...stay tuned.
MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Borden...Crane...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Glasscock...Guadalupe Mountains...Howard...Loving...Marfa
Plateau...Martin...Midland...Mitchell...Pecos...Presidio
Valley...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Terrell...Upton...Van Horn and Highway 54
Corridor...Ward...Winkler.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
of Eddy County...Northern Lea County...Southeast Plains/BLM
Roswell/LNZ...Southern Lea County.
TX...Flash Flood Watch through this evening FOR THE FOLLOWING ZONES...
Andrews...Big Bend Area...Borden...Crane...Davis/Apache
Mountains Area...Dawson...Ector...Gaines...Glasscock...
Guadalupe Mountains...Howard...Loving...Marfa Plateau...
Martin...Midland...Mitchell...Pecos...Presidio Valley...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Terrell...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
&&
99Hazardous weather outlook, Oct 21, 2:12 PM CDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT WED OCT 21 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 212 PM CDT WED OCT 21 2015 /112 PM MDT WED OCT 21 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL. THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL THROUGH TONIGHT AND FLASH FLOODING IS POSSIBLE. 1 TO 3 INCHES OF RAINFALL IS EXPECTED OVERNIGHT IN THE PERMIAN BASIN WITH LESSER AMOUNTS ELSEWHERE. HEAVY RAINS COULD ALSO CAUSE SIGNIFICANT RISES IN SMALL STREAMS AND RIVERS ACROSS THE AREA INCLUDING THE RIO GRANDE...COLORADO RIVER...PECOS RIVER...AND ASSOCIATED TRIBUTARIES OF THESE RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FOCUS FOR HEAVY RAIN WILL SHIFT TO THE EASTERN PERMIAN BASIN AND LOWER TRANS PECOS THURSDAY. STORM TOTAL RAINFALL AMOUNTS COULD EXCEED 4 INCHES IN SOME LOCATIONS...CONTINUING THE THREAT FOR FLASH FLOODNG AND RIVER FLOODING. THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY MORNING WITH THE PRIMARY THREAT AREA BEING THE PERMIAN BASIN AND LOWER TRANS PECOS. A FEW STORMS COULD BECOME STRONG TO SEVERE THURSDAY AS WELL AND PRODUCE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING. SPOTTERS CAN REPORT ANY FLOODING THAT MAY OCCUR TO THE NATIONAL WEATHER SERVICE AND LOCAL LAW ENFORCEMENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Oct 22, 2:34 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD ANDREWS 32.32N 102.55W
10/22/2015 ANDREWS TX LAW ENFORCEMENT
THE ANDREWS COUNTY S.O. REPORTED WATER FLOODING RESIDENTS
YARDS, 1-2 FEET OF WATER COVERING SOME ROADWAYS, A
VEHICLE UNDER WATER AND SOUTHBOUND LANES OF NORTH MAIN
AND NW MUSTANG STREETS BEING BARRICADED BETWEEN 200 AND
224 AM CDT.
&&
AKLSpecial weather statement, Oct 22, 2:46 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 AM CDT THU OCT 22 2015 TXZ051-062-220830- MARTIN-MIDLAND- 246 AM CDT THU OCT 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIDLAND AND SOUTHEASTERN MARTIN COUNTIES... AT 246 AM CDT...A STRONG THUNDERSTORM WAS NEAR WARFIELD...OR 10 MILES SOUTHWEST OF MIDLAND...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDLAND...STANTON...SPRABERRY...COTTON FLAT...GREENWOOD...COURTNEY... STANTON MUNICIPAL AIRPORT AND SKYWEST AIRPORT. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 129 AND 157. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3175 10218 3187 10225 3228 10179 3186 10178 TIME...MOT...LOC 0746Z 234DEG 28KT 3188 10217 67
Local storm report, Oct 22, 2:56 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD ODESSA 31.85N 102.37W
10/22/2015 ECTOR TX LAW ENFORCEMENT
SEVERAL HIGH WATER RESCUES ONGOING IN ODESSA.
&&
AKLLocal storm report, Oct 22, 2:57 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD ODESSA 31.85N 102.37W
10/22/2015 ECTOR TX LAW ENFORCEMENT
SEVERAL HIGH WATER RESCUES ONGOING IN ODESSA BETWEEN 230
AND 250 AM CDT.
&&
AKLSpecial weather statement, Oct 22, 4:02 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 AM CDT THU OCT 22 2015 TXZ062-063-220945- GLASSCOCK-MIDLAND- 402 AM CDT THU OCT 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GLASSCOCK AND SOUTHEASTERN MIDLAND COUNTIES... AT 401 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF MIDKIFF... OR 22 MILES SOUTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDEN CITY...SAINT LAWRENCE AND BIGBY CORNER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. VISIBILITY WILL DROP NEAR ZERO AT TIMES DUE TO HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3167 10182 3179 10189 3208 10152 3173 10128 TIME...MOT...LOC 0901Z 242DEG 22KT 3174 10182 67
Local storm report, Oct 22, 5:01 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CDT THU OCT 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD MIDLAND 32.00N 102.08W
10/22/2015 MIDLAND TX FIRE DEPT/RESCUE
VEHICLE SUNMERGED IN HIGH WATER AT MULBERRY AND TILDEN
ROADS.
&&
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 7:13 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 62 min |
| Oct 21, 7:37 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Oct 21, 7:54 PM CDT | Tornado Warning | MAF | Loving, Reeves | 51 min |
| Oct 21, 8:41 PM CDT | Tornado Warning | MAF | Loving | 34 min |
| Oct 21, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 16 min |
| Oct 21, 10:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 37 min |
| Oct 21, 10:09 PM CDT | Special Weather Statement | MAF | Loving | 51 min |
| Oct 21, 10:10 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 54 min |
| Oct 21, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 58 min |
| Oct 21, 10:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Oct 21, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 63 min |
| Oct 21, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| Oct 21, 11:39 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines, Loving, Winkler | 111 min |
| Oct 21, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Loving, Winkler | 66 min |
| Oct 21, 11:44 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward, Winkler | 2 hr |
| Oct 21, 11:56 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Oct 22, 12:26 AM CDT | Flash Flood Warning | MAF | Loving, Ward, Winkler | 3 hr |
| Oct 22, 1:02 AM CDT | Special Weather Statement | MAF | Andrews, Gaines | 43 min |
| Oct 22, 1:30 AM CDT | Flash Flood Warning | MAF | Andrews, Dawson, Ector, Gaines, Martin, Midland | 3 hr |
| Oct 22, 2:02 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Oct 22, 2:16 AM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| Oct 22, 2:46 AM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Oct 22, 3:11 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| Oct 22, 3:29 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 3 hr |
| Oct 22, 4:02 AM CDT | Special Weather Statement | MAF | Glasscock | 43 min |
| Oct 22, 4:41 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 2 hr |
| Oct 22, 5:24 AM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 7 hr |
| Oct 22, 5:43 AM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Oct 22, 5:52 AM CDT | Flash Flood Warning | MAF | Reagan, Upton | 7 hr |
| Oct 22, 6:30 AM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Oct 22, 6:45 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 6 hr |
| Oct 22, 1:49 PM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Oct 22, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
| Oct 22, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Oct 22, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 44 min |
| Oct 22, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 34 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.